Format

Send to

Choose Destination
See comment in PubMed Commons below
Cornea. 2014 Jun;33(6):638-9. doi: 10.1097/ICO.0000000000000101.

Corneal crystalline deposits associated with topically applied gatifloxacin.

Author information

1
Department of Ophthalmology and Visual Science, Yale Eye Center, Yale University School of Medicine, New Haven, CT.

Abstract

PURPOSE:

To report a case of corneal crystalline deposits from the use of gatifloxacin 0.5% topical antibiotic after combined cataract extraction and trabeculotomy ab interno surgery.

METHODS:

A 59-year-old woman presented after combined cataract extraction and trabeculotomy ab interno with crystalline deposits in the anterior corneal stroma. Clinical examination and slit-lamp photography were performed.

RESULTS:

The slit-lamp examination showed inferior white crystal deposition in the anterior stroma with overlying punctate epithelial erosions 4 weeks postoperatively. The eye was asymptomatic, but the deposition was cosmetically noticeable to the patient. Serial slit-lamp photography demonstrated resolution of the crystalline deposits 30 days after the discontinuation of eye drops.

CONCLUSIONS:

The authors present a rare case of stromal crystallization from topical gatifloxacin treatment. Complete resolution of corneal deposits was seen 30 days after the discontinuation of the drops without sequelae.

PMID:
24643074
DOI:
10.1097/ICO.0000000000000101
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Support Center